Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2008, 6:18 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2008, 6:18 PM CDT (23:18 UTC)
- Expired
- Mar 18, 2008, 7:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 126 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 6:37 PM CDT | TSTM WND DMG | Lockesburg, AR | TREES AND POWERLINES DOWN IN LOCKESBURG. REPORTS STILL COMING IN FROM OTHER AREAS IN THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 5:19 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 182319
SVRSHV
ARC061-133-190000-
/O.NEW.KSHV.SV.W.0113.080318T2318Z-080319T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF DIERKS...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 700 PM CDT
* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DE QUEEN...AND MOVING
NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCKESBURG
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA AND
NORTHEASTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200
AM CDT WEDNESDAY MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.
LAT...LON 3435 9390 3421 9390 3420 9382 3418 9379
3410 9379 3388 9433 3400 9447 3439 9404
3437 9393
TIME...MOT...LOC 2318Z 227DEG 55KT 3402 9430
$$
VII1 follow-up statement
000
WWUS54 KSHV 182348
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CDT TUE MAR 18 2008
ARC061-133-190000-
/O.CON.KSHV.SV.W.0113.000000T0000Z-080319T0000Z/
SEVIER AR-HOWARD AR-
646 PM CDT TUE MAR 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN HOWARD COUNTY...
...THE SEVERE THUNDERSTORM HAS MOVED OUT OF SEVIER COUNTY...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DIERKS...
MOVING NORTHEAST AT 60 MPH.
TREES WERE REPORTED BLOWN DOWN IN SEVIER COUNTY.
THIS IS A DANGEROUS STORM...SEEK
SAFE SHELTER AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY
MORNING FOR SOUTH CENTRAL ARKANSAS AND NORTHWESTERN LOUISIANA AND
NORTHEASTERN TEXAS.
LAT...LON 3435 9390 3421 9390 3420 9382 3418 9379
3410 9379 3388 9433 3400 9447 3439 9404
3437 9393
TIME...MOT...LOC 2346Z 227DEG 55KT 3431 9392
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 5:35 PM CDT, 43 minutes earlier.
Area forecast discussion, Mar 18, 5:35 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT TUE MAR 18 2008
.DISCUSSION...
HAVE UPDATED ZONES FOR NEW TORNADO WATCH...132...WHICH REPLACES
TORNADO WATCH 130. TORNADO WATCH 132 IN EFFECT UNTIL 2 AM CDT.
NO OTHER CHANGES AT THIS TIME. REPLACEMENT WATCH FOR 131 WILL
REQUIRE ANOTHER UPDATE...AROUND 630 PM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 64 40 72 / 100 20 0 0
MLU 56 64 40 69 / 100 30 0 0
DEQ 49 63 36 71 / 100 30 0 0
TXK 50 63 40 71 / 100 30 0 0
ELD 53 63 36 70 / 100 30 0 0
TYR 49 65 42 73 / 100 20 0 0
GGG 49 64 40 73 / 100 20 0 0
LFK 52 67 40 73 / 100 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
WIND ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...LAFAYETTE...AND UNION AR.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...LAFAYETTE...AND UNION AR.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
SEVIER.
LA...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...UNION LA...AND WEBSTER.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
WIND ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
SABINE TX...SAN AUGUSTINE...AND SHELBY.
WIND ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES: SABINE
TX...SAN AUGUSTINE...AND SHELBY.
&&
14/06Hazardous weather outlook, Mar 18, 12:03 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT TUE MAR 18 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1203 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON...EVENING AND PORTIONS OF THE OVERNIGHT HOURS OVER THE FOUR STATE AREA. THUNDERSTORMS THAT DO DEVELOP AND REACH OR EXCEED SEVERE LIMITS...WILL PRODUCE FREQUENT LIGHTNING AND VERY GUSTY WINDS. SOME OF THE THUNDERSTORM CLUSTERS MAY PRODUCE DAMAGING STRAIGHT LINE WINDS...AND THEN OTHER ISOLATED SUPER CELL THUNDERSTORMS MAY BECOME TORNADIC. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A LUFKIN... TEXAS TO FARMERVILLE...LOUISIANA LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. 24
In the hours before
Local storm report, Mar 18, 2:44 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND DMG BOSSIER CITY 32.52N 93.66W
03/18/2008 BOSSIER LA UTILITY COMPANY
NUMEROUS DOWNED TREES HAVE CAUSED 3700 CUSTOMERS TO LOSE
POWER IN SHREVEPORT/BOSSIER CITY AND SURROUDING AREAS IN
CADDO AND BOSSIER PARISHES
&&
12Local storm report, Mar 18, 3:12 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG WEST MONROE 32.51N 92.15W
03/18/2008 OUACHITA LA BROADCAST MEDIA
LARGE SHED DESTROYED. PART OF THE SHED LANDED ON A TRUCK.
WINDS GUSTING 40-50MPH
&&
04Local storm report, Mar 18, 3:38 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD VALLIANT 34.00N 95.09W
03/18/2008 MCCURTAIN OK EMERGENCY MNGR
WATER ABOUT 1 FOOT DEEP ON HWY 70. WATER GETTING INTO
SOME BUSINESSES AND HOMES IN VALLIANT.
&&
04Local storm report, Mar 18, 4:11 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD VALLIANT 34.00N 95.09W
03/18/2008 MCCURTAIN OK LAW ENFORCEMENT
HWY 70 BEING SHUT DOWN DUE TO HIGH WATER. WATER IN HOMES
IN VALLIANT AND VICINITY.
&&
04Local storm report, Mar 18, 5:12 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM NON-TSTM WND DMG MONROE 32.51N 92.08W
03/18/2008 OUACHITA LA BROADCAST MEDIA
ESTIMATED 15000 WITHOUT POWER ACROSS NORTHEAST LOUISIANA.
5600 IN OUACHITA PARISH. REPORTS OF NUMEROUS TREES DOWN
ON POWERLINES ACROSS THE REGION.
&&
04Local storm report, Mar 18, 5:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 WNW RINGOLD 34.22N 95.14W
03/18/2008 MCCURTAIN OK PUBLIC
WATER OVER PINE CREEK ROAD.
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:09 AM CDT | River Flood Warning | SHV | Little River | 5 days |
| Mar 18, 9:11 AM CDT | River Flood Warning | SHV | Little River, Sevier | 4 days |
| Mar 18, 12:39 PM CDT | Wind Advisory | SHV | Columbia, Lafayette, Union | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.